Acute Systemic Complications Following High‐Dose Semaglutide Reinitiation in an Elderly Patient

Read full text
Authors: Jay Mehta, Brent Tai, Johnathan Frunzi
Cited by: 1
References: 6

Abstract

Severe gastrointestinal intolerance with systemic complications can occur within hours of reinitiating high-dose semaglutide after a prolonged treatment interruption, even in patients who previously tolerated the medication. Elderly patients with comorbidities may be particularly vulnerable. Clinicians should consider re-titration from lower doses when restarting GLP-1 receptor agonists after drug holidays to minimize severe adverse effects.

Fields of Study & Subjects

Diabetes Treatment and Management Hyperglycemia and glycemic control in critically ill and hospitalized patients Diet and metabolism studies

Publication details

Journal / source
Clinical Case Reports
Publisher
Wiley
Volume
14
Issue
5
Pages
e72356–e72356
Publication date
23 April 2026
Language
EN